Q. Is there any potential side effect with frequent use of I-pill?

Answered by
Dr. Sameer Kumar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 06, 2016 and last reviewed on: Jul 31, 2020

Hi doctor,

Today is the last day of my periods. Last night, I consumed alcohol and had unprotected sex. I took an I-pill at around 11 AM today. However, I had been vomiting due to nausea at around 2 PM in the afternoon. Should I have to take another pill now? Or would the first one have been effective? How much time does it take for the I-pill to function? I had an I-pill earlier in this month (second week) due to an unforeseen circumstance, that is, the condom was torn. I understand taking I-pill often is harmful, especially in such short period of time. Is there any potential side effect?

#

Hi,

Welcome to icliniq.com.

  • There is no need to take another I-pill (Levonorgestrel hormone) as it gets dissolved and absorbed within an hour.
  • However, the nausea and vomiting are due to the high progesterone effect of the I-pill. Now, you need to wait for a withdrawal bleed.
  • Since you just had periods, I-pill was not required as you were in your safe period.
  • The most common side effects of frequent I-pill intake are irregular and delayed periods for a couple of months.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Thank you doctor,

For the sake of personal curiosity, can you explain what do you mean by safe period?

#

Hi,

Welcome back to icliniq.com.

  • The safe period indicates the time when ovulation had not occurred or ovum have not got fertilized after ovulation.
  • Hence, in a 28 to 30 day cycle, day 2 to day 10 and day 22 till your next period are the safe periods when unprotected sex does not lead to pregnancy.
  • But, this method of contraception is not 100% safe as it does not cater to episodes of delayed ovulation in some women.

For further doubts consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 


Related Questions:
Could delayed periods be a sign of early onset of menopause?

.. have been regular with your menses these years and this is the first episode at 53 years of age when the menses have been delayed by two weeks, the causes can be a possible initiation of perimenopausal stage where menses are often delayed for a mo...   Read full

What pills would help my erection last longer?

.. have gone through your problem and understand your concern. Drugs from the SSRI (selective serotonin reuptake inhibitor) group has the side effects of delayed ejaculation. So I suggest you take tablet Paroxetine up to 25 mg once a day or ...   Read full

Delayed period after abortion. Please help.

Try to avoid unprotected sex during these seven days ... If we do unprotected sex then will it affect her health or pregnancy ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.